I may have mentioned before that one of the rare radiation side effects I suffered from was "radiation flu" -- low grade fever (not particularly responsive to aspirin), achy, you know -- flu. It is more common in older women, so no one informs younger women -- how common it truly is! I had this for over a month.
Another one is lung damage to the lung underneath the irradiated area. Again, because this uncommon, about 5% of breast cancer patients, and because it is more common with older patients, it didn't occur to me -- or anyone! -- that this was what my persistent, dry cough and lung pain were. It doesn't heal particularly well on its own without a steroid.
Is my current thyroid condition temporary or permanent? Was it caused by radiation, or is a reaction to the "hormone stew" created by raloxifene? Watch this spot for answers. I'm hypo, meaning, after weeks of prednisone mania (I cycled off after three weeks, not TWO MONTHS!), I can barely get out of bed.